MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER
Model Number 314.29
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an unknown procedure, the cannulated hexagonal screwdriver was broken.The procedure was completed without surgical delay.There was no patient consequence reported.This complaint involves one (1) device.This report is for one (1) cannulated 2.5mm hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part number: 314.29 synthese lot number: a4cc389 supplier lot number: n/a release to warehouse date: 28jun1993 expiration date: n/a manufactured by synthese brandywine no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the cannulated 2.5 mm hexagonal screwdriver (part # 314.29) was received at us customer quality (cq) with the handle broken into multiple pieces.The handle was split across the pin and the bottom of the handle was also broken off from the rest of the handle.This is consistent with the reported complaint condition, thus confirming the complaint.The pieces of the handle were completely separated from the shaft.It is observed that the device is more than 20 years old.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed.Document/specification review: the following drawing(s) was reviewed; - cannulated hexagonal screwdriver for 3.5 mm and 4.0 mm cannulated screw - cannulated hex screwdriver for 3.5 / 4.0 mm cannulated screw conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off axis or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 2.5MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9865578
Report Number2939274-2020-01455
Device Sequence Number19593229
Product Code HXX
UDI-Device Identifier10886982188762
UDI-Public(01)10886982188762
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.29
Device Catalogue Number314.29
Device Lot NumberA4CC389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1